MAUDE Adverse Event Report: SYNTHES GMBH 1.5MM TI VA-LCKNG SCR SLF-TPNG WITH T4 STARDRIVE RECESS 10MM; SCREW, FIXATION, BONE

SYNTHES GMBH 1.5MM TI VA-LCKNG SCR SLF-TPNG WITH T4 STARDRIVE RECESS 10MM; SCREW, FIXATION, BONE
Catalog Number 04.130.210S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e1: initial reporter is j&j company representative.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent orif surgery for third and fourth metacarpal fracture with screwdriver shaft, drill bit, va locking straight plate and locking screws.While the surgeon was drilling to fix the va locking straight plate, the drill bit broke.Fortunately, the drill bit could be removed from the body, and the surgery proceeded.Next, the screwdriver shaft broke when inserting the locking screw.But this one was also removed from the body.The surgeon proceeded with the surgery using a screwdriver of the same standard.After that, when inserting another locking screw, two screw heads broke.The surgeon removed one locking screw, but the other locking screw was inserted in a good position for fixation, so the surgeon left it in place and removed the implant.The surgeon then changed to 2.0mm plate and screw and fixed it, completing the surgery.All that remains in the patient¿s body is a single screw with a broken screw head.The surgeon thought the cause of the fracture was that the patient was 19 years old and had good bone quality.The surgery was completed successfully more than 180 minutes delay.No further information is available.This report is for one 1.5mm ti va-lckng scr slf-tpng with t4 stardrive recess 10mm for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Lot number does not appear to be valid for this device, therefore, the dhr could not be completed.If device is returned or lot number can be confirmed, the dhr will be revisited.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: date of concomitant therapy is (b)(6) 2023.

Brand Name
1.5MM TI VA-LCKNG SCR SLF-TPNG WITH T4 STARDRIVE RECESS 10MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17820410
Report Number8030965-2023-12157
Device Sequence Number11372716
Product Code HWC
UDI-Device Identifier10886982112750
UDI-Public(01)10886982112750
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.130.210S
Device Lot Number538P234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT ø1.1 L56/39 F/CORE HOLE; SCRDRIVER SHAFT 1.3/1.5 T4 SELF-HOLDING; VA LOCKING PLATE 1.5 12HO STRAIG L57 TI; VA LOCKSCR ø1.5 SELF-TAP L10 TAN; VA LOCKSCR ø1.5 SELF-TAP L10 TAN; VA LOCKSCR ø1.5 SELF-TAP L12 TAN; VA LOCKSCR ø1.5 SELF-TAP L12 TAN; VA LOCKSCR ø1.5 SELF-TAP L14 TAN
Patient Age19 YR
Patient SexUnknown